Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 19, 2006

June 19, 2006 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 19, 2:05 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 19, 2:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
305 PM EDT MON JUN 19 2006

.SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)...
THREE AREAS OF SHOWERS/STORMS...FIRST OVR CENTRAL INDIANA DIVING
SOUTHEAST. SECOND FROM SE LWR MI EXPANDING ACROSS SW ONTARIO ALONG
SFC TROUGH. THIRD JUST AHEAD OF CDFNT NR KLAN. NICE SHORTWAVE ALOFT
ALONG IL/WI BORDER. WILL LIKELY SEE STORMS ACROSS LWR MI/ONTARIO
EVENTUALLY MERGE TOGETHER AHEAD OF WAVE AND CDFNT. MUST BE SOME
CAPPING SUBSIDENCE OCCURRING BETWEEN EXITING SHORTWAVE FROM THIS
MORNING AND APPROACHING SHORT WAVE AS CUMULUS ACROSS NE OH/NW PA
RATHER MODERATE AT THE MOMENT. INSTABILITY IMPRESSIVE ACROSS NW OH
WITH LI ABOUT -8 AND DEWPOINTS POOLING AHEAD OF TROUGH. THINK LINE
OF STORMS WILL EXPAND SOUTH OF LAKE ERIE AND MOVE SE LATE THIS
AFTERNOON/EVENING TOWARD FDY MARION AND MFD. UNSURE HOW MUCH THE
STORMS WILL HOLD TOGETHER AS THEY CROSS THE MARINE LAYER OVER LAKE
ERIE AND STP SAYS ADDITIONAL BOX MAY BE NEEDED EAST OF 510. WILL USE
LEFTOVER WEATHER AND EARLY TONIGHT PHRASING IN FCST FOR ALL ZONES
AND WILL LIKELY CALL IT SCATTERED/CHANCE UNLESS LINE OF STORMS IS
SOLIDIFYING BFR GOING TO PRESS. AIRMASS BEHIND CDFNT IS COOLER AND
DRIER AND WILL BE ESPECIALLY NOTICEABLE NEAR LAKE ERIE. WITH FLATTER
RIDGE AND SHORT WAVES TRAVELING ACROSS THE NOTHERN STATES IT WILL
TIME FOR STORM COMPLEX SEASON TO RESUME. FIRST COMPLEX WILL COME
QUICKLY OVER UPPER MIDWEST TOMORROW AND NW OHO WILL LIKELY SEE SOME
HIGH CLOUDS FROM THE SYSTEM BY LATE AFTERNOON. STORMS WILL LIKELY
SHIFT FARTHER EAST BY WEDNESDAY AND WILL INCLUDE CHANCE POPS AS
EARLY AS TUE NGT NW OHIO AND MOST OF FCST AREA WEDNESDAY ALTHOUGH
STORMS MAY MISS EXTREME NE OH/NW PA.

TEMP GUIDANCE SIMILAR THRU TUE NGT ALTHOUGH WILL GO WITH HIGHER END
GUIDANCE WESTERN PART OF FCST AREA TUE NGT AS CLOUDS WILL INCREASE.
GFS TEMP GUIDANCE MAY BE A CATEGORY TOO WARM WEDNESDAY IF WE HAVE
CLOUDS BUT HEAT AND HUMIDITY WILL BEGIN WORKING BACK NE.

&&

.LONG TERM (THU THRU MON)...
STILL THE SAME ISSUES FACING THE EXTENDED FCST. A RELATIVELY FAST
AND MORE ZONAL FLOW WITH EMBEDDED SHORT WAVES EVOLVING INTO MORE OF
A TROUGH ALOFT OVER THE WEEKEND. SHOULD BE PLENTY OF HEAT AND
HUMIDITY DURING THE MID AND LATE WEEK FOR A THREAT OF SHOWERS/STORMS
ALTHOUGH DIFFICULT AT THIS POINT TO PIN DOWN A SPECIFIC FAVORED
TIME/DAY OR AREA. COULD EVEN BE ACTIVITY AT NIGHT WITH FLAT RIDGE
JUST TO THE SOUTH AND STRONG BAROCLINC ZONE NEARBY. SHOWERS/STORMS
WILL BE NEAR THE AREA ESPECIALLY ON THURSDAY AND FRIDAY. WILL
CONTINUE WITH CHANCE POPS PRETTY MUCH EVEYWHERE INTO THE WEEKEND.
STILL FEEL THAT WE HAVE A SHOT AT SOME POTENTIALLY DRY WEATHER BY
THE WEEKEND HOPING THAT THE BOUNDARY GETS SURPRESSSED SOUTH ALTHOUGH
SOME MODELS STILL KEEP CONVECTION ACROSS LOWER GREAT LAKES, THIS IS
CERTAINLY POSSIBLE AS AIRMASS WILL BE SHALLOW ENOUGH TO BE OVERUN BY
ELEVATED CONVECTION. LATEST GFS AND ECMWF DEVELOP A FULL BLOW
SURFACE WAVE TO OUR EAST ON SUNDAY AND FEEL THIS MAY BE A BIT
OVERDONE. WILL INCLUDE A SLIGHT CHANCE FOR OUR SOUTHERN AND EASTERN
COUNTIES OVER THE WEEKEND AND SEE IF A TREND DEVELOPS DURING THE
WEEK SO THAT WE CAN ADJUST FCST FARTHER NORTH OR SOUTH.

TEMPS WARM THRU THURSDAY...NEAR GFS/NCEP EXTENDED TEMP GUIDANCE.
COOLER ON FRIDAY ALTHOUGH NOT AS COOL AS GUIDANCE. WITH NORTHERLY
FLOW OVER THE WEEKEND INTO EARLY NEXT WEEK WILL FCST TEMPS BELOW
NORMAL...IN THE 70S.

&&

.AVIATION(18Z-18Z)...
UPPER TROUGH WILL ACTIVATE UNSTABLE AIRMASS OVER OH/IN/MI THIS
AFTERNOON. THE ENTIRE AREA HAS A RISK OF SEVERE
THUNDERSTORMS...LARGE HAIL/DAMAGING WINDS THE MAIN THREATS.
ORGANIZED SHRA/TS WILL DEVELOP FIRST ACROSS WESTERN OH TAF SITES.
ELSEWHERE A FEW TCU MAY DEVELOP INTO CB...ESPECIALLY WHERE ENHANCED
CU NOW PRESENT ACROSS FAR EAST. MODELS INDICATING BULK OF ENERGY
WILL DIP SOUTH POSSIBLY LEAVING NE OH/NW PA OUT OF MUCH OF THE
ACTION.  TAFS TRY TO DEPICT THIS AS BEST AS POSSIBLE.

HIGH PRESSURE QUICKLY WORKS IN FOR TUE.  SO QUICKLY THAT WE MAY HAVE
SOME LIGHT FG/BR FOR WESTERN SITES...AND MAY DEVELOP SOME MVFR CIGS
ALONG THE EAST LAKESHORE AND INLAND WHERE GRADIENT STAYS UP AND SOME
MID LEVEL MOISTURE IS STILL PRESENT.  FAIR WEATHER DAY TUE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...SVR WATCH BOX 510.
.PA...NONE.

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...OUDEMAN
Hazardous weather outlook, Jun 19, 4:09 AM EST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
509 AM EDT MON JUN 19 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-201200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
509 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH OHIO THIS AFTERNOON AND INTO
PENNSYLVANIA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THIS FRONT WITH THE PRIMARY THREATS
BEING DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS BECOME SEVERE.

In the hours before

Local storm report, Jun 19, 3:32 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             WESTLAKE                41.45N 81.93W
06/19/2006  E0.75 INCH       CUYAHOGA           OH   EMERGENCY MNGR

&&

KIELTYKA
Local storm report, Jun 19, 4:01 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
501 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     PAINESVILLE             41.73N 81.25W
06/19/2006                   LAKE               OH   AMATEUR RADIO

            SCATTERED TREES DOWN EAST OF MENTOR.

0445 PM     TSTM WND DMG     CHARDON                 41.58N 81.21W
06/19/2006                   GEAUGA             OH   AMATEUR RADIO

            ONE TREE DOWN.

0445 PM     TSTM WND DMG     CHESTERLAND             41.52N 81.34W
06/19/2006                   GEAUGA             OH   AMATEUR RADIO

            ONE TREE DOWN CEDAR AND 91.

&&

KIELTYKA

The radar

The Pittsburgh radar (KPBZ), 119 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
June 19, 5:00 PM EST
Where
Crawford County, Conneaut Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.600, -80.300

Several trees were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517831.